Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 18, 2010, 9:19 AM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2010, 9:19 AM CDT (14:19 UTC)
- Expired
- Aug 18, 2010, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGUS54 KOHX 181419
FFWOHX
TNC027-049-133-137-141-181715-
/O.NEW.KOHX.FF.W.0034.100818T1419Z-100818T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CDT WED AUG 18 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
NORTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 PM CDT
* AT 914 AM CDT...DANGEROUS FLASH FLOODING WAS OCCURRING IN THE
WARNED AREA.
* NUMEROUS WATER RESCUES AND ROAD CLOSURES HAVE OCCURRED AND WITH
ADDITIONAL RAINFALL THIS MORNING...DANGEROUS FLASH FLOODING IS
EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3633 8475 3633 8477 3629 8479 3627 8487
3616 8490 3616 8497 3615 8498 3617 8503
3615 8504 3615 8547 3662 8550 3663 8497
3660 8477 3640 8465
$$
LAROSA1 follow-up statement
318
WGUS74 KOHX 181551
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT WED AUG 18 2010
TNC027-049-133-137-141-181715-
/O.CON.KOHX.FF.W.0034.000000T0000Z-100818T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM TN-OVERTON TN-FENTRESS TN-PICKETT TN-CLAY TN-
1051 AM CDT WED AUG 18 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
EASTERN CLAY...PICKETT...FENTRESS...OVERTON AND NORTHEASTERN PUTNAM
COUNTIES...
AT 1046 AM CDT...DANGEROUS FLASH FLOODING WAS OCCURRING IN THE
WARNED AREA.
* NUMEROUS WATER RESCUES AND ROAD CLOSURES HAVE OCCURRED AND WITH
ADDITIONAL RAINFALL THIS MORNING...DANGEROUS FLASH FLOODING IS
EXPECTED TO CONTINUE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIVINGSTON...
JAMESTOWN AND BYRDSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3633 8475 3633 8477 3629 8479 3627 8487
3616 8490 3616 8497 3615 8498 3617 8503
3615 8504 3615 8547 3662 8550 3663 8497
3660 8477 3640 8465
$$
LAROSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:27 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 18, 6:27 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 627 AM CDT WED AUG 18 2010 .AVIATION 12Z DISCUSSION... SURFACE TROUGH TO THE WEST OF THE MID STATE WILL CONTINUE TO USHER IN A DEEP AND MOIST SOUTHERLY FETCH. THUS...SHOWERS AND TSTMS WILL CONTINUE ALONG WITH CIGS AOB 3KFT AND VSBYS IN THE 1-3 SM RANGE. PRECIP WILL DECREASE IN COVERAGE FROM WEST TO EAST AFTER 06Z THU. && .PREV DISCUSSION... /ISSUED 313 AM CDT WED AUG 18 2010/ DISCUSSION... ANALYSIS SHOWING FRONTAL BOUNDARY NOW STALLED JUST NORTH OF THE CWA ..WITH DEWPTS WELL RECOVERED. ALOFT...UL TROF WORKING ACROSS THE NATIONS MID-SECTION. NOSE OF LL JET AS WELL AS WEAK IMPULSES HELPING TO ENHANCE ONGOING CONVECTION. DEEPER MOISTURE FLOWING INTO THE REGION EXTENDING FROM REMNANTS OF GULF TROPICAL SYSTEM. AS UL TROF MOVES SLOWLY EAST TODAY/TONIGHT... DEEP MOISTURE FEED WILL REMAIN IN FULL SWING. ADDITIONALLY...MOVING UL TROFS WILL NUDGE FRONTAL BOUNDARY SOUTH WHICH LOOKS TO STALL ACROSS NORTH AL TOWARD 12Z THU. LL/ML JET STEAKS ALSO CUTTING IMMEDIATE AREA THROUGH THAT PERIOD. ULTIMATELY...SHWRS/STORMS EXPECTED TO BE WIDESPREAD THROUGH TONIGHT...WITH POSSIBILITY OF LOCALLY HEAVY AT TIMES...ESPECIALLY TODAY. ON THU...UL TROF PASSES AND WEAK RIDGING BUILDS IN THU NIGHT. WIDESPREAD PCPN WILL SLOWLY END DURING THU AFTERNOON AND REALLY QUIET DOWN IN THE EVENING AS FRONT MOVES FURTHER SOUTH. UL RIDGE WEAKENS ALREADY FRI...WHICH ALLOWS DEEPER MOISTURE TO WORK BACK UP INTO THE REGION LATER IN THE DAY AS ANOTHER WEAK UL TROF APPROACHES. THIS TROF SETS UP OVER THE AREA SAT THEN MOVES EAST SUN AS RIDGE BUILDS TO THE WEST. THIS WILL MEAN AT LEAST SCT SHWRS/STORMS RETURN FRI INTO MUCH OF SUN...BUT UL RIDGE STRENGTHENING AFTER THAT POINT WILL BRING A DRY START TO NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 18, 7:59 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 759 AM CDT WED AUG 18 2010 TNZ005>011-022>034-056>060-062>066-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WAYNE- LAWRENCE-GILES- 759 AM CDT WED AUG 18 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LARGE AMOUNTS OF RAIN HAVE FALLEN ACROSS PARTS OF MIDDLE TN. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS. THIS WILL LEAD TO STANDING WATER ON ROADWAYS AS WELL AS FLOODING. ISOLATED STRONG THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ061-075-077>080-191030- MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 759 AM CDT WED AUG 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN EXPECTED MAY LEAD TO STANDING WATER ON ROADWAYS AS WELL AS MINOR FLOODING. ISOLATED STRONG STORMS MAY DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 07
In the hours before
Local storm report, Aug 18, 7:26 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD 5 NW COOKEVILLE 36.21N 85.57W
08/18/2010 PUTNAM TN PUBLIC
PIPPEN ROAD IS UNDER 3 TO 4 INCHES OF WATER.
&&
BWHITEHDLocal storm report, Aug 18, 7:52 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT WED AUG 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLASH FLOOD LIVINGSTON 36.39N 85.33W
08/18/2010 OVERTON TN LAW ENFORCEMENT
SEVERAL ROAD CLOSURES ACROSS THE COUNTY DUE TO FLOODING.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:22 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
| Aug 18, 7:08 AM CDT | Areal Flood Warning | OHX | Cannon, Clay, DeKalb, Fentress, Jackson, Macon and 7 more | 4 hr |
| Aug 18, 7:39 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 18, 1:01 PM CDT | Flash Flood Warning | OHX | Benton, Giles, Hickman, Humphreys, Lawrence, Lewis and 5 more | 8 hr |
| Aug 18, 1:08 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more | 9 hr |
| Aug 18, 1:12 PM CDT | Flash Flood Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 4 more | 12 hr |
| Aug 18, 1:18 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 8 hr |
| Aug 18, 1:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Smith and 4 more | 7 hr |
| Aug 18, 3:40 PM CDT | Areal Flood Advisory | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.